CSN Login
Members Online: 1

You are here

Nose bleeding ! Help.

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

Since one week ago my right nostril is bleeding and hurts a little, not very much jut first time i blow my nose in the morning , the pain is not that much a pain but a feeling of burning on my nostril , I'm only with 5 FU, but daily since a month ago!.
Any of you got an experience with that?
Thank you!

PhillieG's picture
PhillieG
Posts: 4907
Joined: May 2005

Q: What do you do when your nose is on strike?
A: you picket (pick it)
:-)
I've had that in the past from dryness. I've used a little petroleum jelly in there to keep it soft. You could also try the Nedi-Pot which is a method for cleansing your nasal cavity. If you Google it you'll see how it works. It may or may not be good for you at this time. but it sounds like a lack of moisture issue to me.
-phil

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

and suggestions ,in your case had it anything to do with chemo ,or just dryness?.
Hugs!

PhillieG's picture
PhillieG
Posts: 4907
Joined: May 2005

I think the chemo created the dryness. I'm on Erbitux and I've had that create sores in my nostrils at times.
Like we need something else to deal with...
Hugs back at 'cha
-phil

Lori-S's picture
Lori-S
Posts: 1287
Joined: Sep 2010

I found out when my nose bleeds that my platelets are low. I almost didn't get my last FOLFOX because of low platelets - nose bleed was my symptom. I now have to watch for nose bleeds. Mine was a little sore but, not much. Mostly I had a little sore inside my nose from blowing and wiping that was sore. But, the nose bleed was from low platelets.

I have allergies too so sometimes when they are really really bad I get nose bleeds but the one I got from the 5FU was a bit different. Are you stying inside where the air is extra dry and maybe affecting your sinuses? If not then make sure that your onc runs you blood tests to check our platelets.

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

coagulation speed.But last week platelets were acceptable .
Hugs!

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

pepe my nose was very bad on 5fu.....Phil is right....good old petroleum jelly is great....have to keep it really moist....

I still use a nasal mist that is just a bit of salt water.....but this may be too strong for your sinuses....

mags

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

the dryness , got it 24 hours a day so probably a combination of both heater and chemo!
Je vous remercie beaucoup Mags!

Daffodil324's picture
Daffodil324
Posts: 59
Joined: Mar 2010

I had the nosebleeds too when I was having Folfox. It was related to low platelets for me also. I had shots to boost platelets which helped with both the platelet count and the nosebleeds. Dryness just made the nosebleed problem worse--I was having chemo this time last year, and I was indoors most of the time in heated areas with dry air. The vaseline does help.

taraHK
Posts: 1961
Joined: Aug 2003

I have this -- not a serious nose bleed (gushing blood), but when I blow my nose, especially first thing in the morning, there is some blood in the tissue -- which lasts a while (maybe 1 hr or more). I consider it related to chemo. Chemo affects mucosal tissues (like getting mouth sores) -- and that includes lining of the nose. Yes, try to keep moist -- I do use Vaseline when it gets bad. Good to get blood counts checked but it doesn't sound like that is your problem. If you are having more severe nose bleeds (ie won't stop bleeding), suggest you mention to your doctor. Good luck!

Tara

Annabelle41415's picture
Annabelle41415
Posts: 6510
Joined: Feb 2009

Always my right nostril was worse and still don't know why. I'd be sitting at the table and all of a sudden it would start dripping out of my nose onto my lip - yuck. It's the chemo you are taking. We are experiencing very bitter cold weather here now and my nose still bleeds once in a while. Let your doctor know.

Kim

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

Hugs!

Nana2's picture
Nana2
Posts: 255
Joined: Mar 2010

My husband Jim had serious nosebleeds about a month ago that ended up requiring surgery to stop. The Avastin with his 5-FU was the biggest reason along with the fact that he is on three blood thinners. His oncologist stopped the Avastin and cut back a little of the 5-FU. He is doing fine now. The ear nose and throat surgeon recommended a humidifier which is very helpful along with something called Ponaris nasal emollient which is a nasal lubricating oil. He uses it several times a day. Hope you get some relief soon.
April

PamPam2's picture
PamPam2
Posts: 376
Joined: Jan 2009

I keep a couple of steam vaporizers going every winter, they really help with the dry air caused by heating, and the moister air keeps you warmer too as an added benefit. you can set pans of water on registers if you have them , or even keep a large kettle of water on the stove where it just steams.
Pam

tootsie1's picture
tootsie1
Posts: 5056
Joined: Feb 2008

I suffer from a lot of allergy issues, and winter cold is brutal on my sinuses. I always keep saline nasal spray on hand. It really helps moisten the passages.

*hugs*
Gail

thxmiker's picture
thxmiker
Posts: 1282
Joined: Oct 2010

It is a symptom of the Chemo and the Lomitil, Immodium, or what ever you are taking for the diarrhea. I have crusty in both nostrils. The steam in the shower seams to make it more loosen up and scab over until the evening. My doc said this was normal for Chemo. Like all the other side effects, It sucks. lol

Best Always, mike

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

And platelets are quite low , not enough to stop chemo but enough to make my nose bleeding ,that together with the sore caused by heater is causing it, so doc.told me no panic as I finish my radio/chemo this week!
Hugs!

Subscribe to Comments for "Nose bleeding ! Help."